Psychometrika

, Volume 29, Issue 4, pp 347–362

Oblique factor analytic solutions by orthogonal transformations

  • Chester W. Harris
  • Henry F. Kaiser
Article

DOI: 10.1007/BF02289601

Cite this article as:
Harris, C.W. & Kaiser, H.F. Psychometrika (1964) 29: 347. doi:10.1007/BF02289601

Abstract

A general framework for obtaining all possible factor analytic solutions, orthogonal and oblique, for a given common factor space is developed in detail. Interestingly, and seemingly paradoxically, any one of these solutions may be obtained by orthogonal transformations of selected matrices; thus an oblique solution may be determined by orthogonal transformations. Within the possible oblique solutions, two distinct categories of solutions emerge, a special case of the simpler of which apparently provides a definitive solution to the problem of independent, but correlated, clusters. Possible further specializations of the general approach to specific problems are discussed.

Copyright information

© Psychometric Society 1964

Authors and Affiliations

  • Chester W. Harris
    • 1
  • Henry F. Kaiser
    • 1
  1. 1.University of WisconsinUSA

Personalised recommendations